MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYS, BIOC ACHILLES SPEEDB W/JUMP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMPLANT SYS, BIOC ACHILLES SPEEDB W/JUMP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number IMPLANT SYS, BIOC ACHILLES SPEEDB W/JUMP
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Laceration(s) (1946); Pain (1994); Drug Resistant Bacterial Infection (4553); Swelling/ Edema (4577)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, it was reported by the patient via email that after undergoing a procedure on her left heel utilizing arthrex¿s speedbridge/fiberwire she has suffered a reaction to the suture material implanted.The patient has since undergone two procedures, including an i & d for mrsa, as a result of a hypersensitivity to the fiberwire.Additional information received on 7/12/2022: the patient further reported that the original procedure took place on (b)(6) 2022.Thereafter, on may 4th, the patient went back to get the staples removed and the wound appeared to be healing slowly.Then on may 12 it was found that the patient developed a reaction due to non-closure of surgical wound.On may 18th the surgeon examined the wound again, which at this point was significantly opened.It was cleaned out and the surgeon indicated that the internal sutures seemed to be irritating the surrounding tissue.The patient began taking keflex antibiotics and reported that over the next 36 hours, the pain and swelling in the foot became unbearable.The patient went back to see the surgeon on may 19th, and an i & d procedure was performed and cultures came back positive for mrsa.The patient was then placed on a course of doxycycline antibiotics.As the infection cleared, the wound began to hyper-granulate and was treated with silver nitrate but it repeatedly returned.On june 6, the surgeon attempted to remove all of the suture material remaining, under local anesthesia, and the patient was placed on another course of doxycycline antibiotics.The wound appeared to be healed and properly closing but on july 11th, the patient noticed that it started to hyper-granulate again.Additional information received on 7/25/202: on (b)(6) 2022 the patient underwent a second i & d with removal of the remaining fixation/suture material.Additional testing has been ordered and as of july 23rd the patient tested negative for mrsa.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Follow-up submission to change the part number and other product registration details from unknown to ar-8928bcj-cp in section d1/d2, d4 and g5.

Brand Name
IMPLANT SYS, BIOC ACHILLES SPEEDB W/JUMP
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15163931
Report Number1220246-2022-05334
Device Sequence Number12070038
Product Code MAI
UDI-Device Identifier00888867251991
UDI-Public00888867251991
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMPLANT SYS, BIOC ACHILLES SPEEDB W/JUMP
Device Catalogue NumberAR-8928BCJ-CP
Device Lot Number14820885
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown